Ohio, 2009Hail and Damaging Winds in Ohio, February 11, 2009
February 11, 2009 · NWS ILN · 31 events in 17 counties and zones
Scattered severe thunderstorms developed during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $148,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 11, 1:09 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 11, 1:09 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
109 PM EST WED FEB 11 2009
.SYNOPSIS...
A DEEPENING SURFACE LOW OVER WESTERN ILLINOIS WILL TRACK INTO
SOUTHERN MICHIGAN BY THIS EVENING...SENDING A QUICK-MOVING COLD
FRONT THROUGH THE OHIO VALLEY. A STRONG PRESSURE GRADIENT TO THE
SOUTH OF THIS LOW WILL RESULT IN WIDESPREAD HIGH WINDS. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST BY THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS ARE ISOLATED EXCEPT NORTH AND WEST OF DAY. UPDATED
FORECAST TO LOWER POPS EARLY BUT RADAR TRENDS SHOW THAT WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA THIS AFTERNOON.
WIND FIELDS ARE QUITE STRONG AND ANY CONVECTION WILL TAP LOW LEVEL
JET TO SEND POSSIBLE DAMAGING WIND GUSTS TO THE SURFACE. ISOLATED
TORNADOES CANNOT BE RULED OUT IN THIS HIGH SHEAR ENVIRONMENT...
LIMITED BY MARGINAL INSTABILITY. TORNADO WATCH WILL SOON BE ISSUED
FOR CINCINNATI METRO AND EXPANSION OF WATCH AREA IS A STRONG
POSSIBILITY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
FRONT WILL QUICKLY SWEEP THROUGH THE AREA THIS EVENING...WITH
STRONG LOW-LEVEL COLD AIR ADVECTION ENSUING. THIS WILL CREATE
NEARLY VERTICAL LOW-LEVEL THETA SURFACES...WHICH WILL ALLOW STRONG
LOW-LEVEL WINDS TO BE TRANSPORTED DOWN TO THE GROUND. OCCASIONAL
GUSTS APPROACHING 50-KT STILL APPEAR LIKELY. WILL CONTINUE THE
HIGH WIND WARNING ACROSS THE ENTIRE CWA OVERNIGHT TO ACCOUNT FOR
THIS HIGH WIND THREAT. SINCE COMPARISONS OF THIS EVENT TO THE
SEPTEMBER WINDSTORM ARE INEVITABLE...HERE ARE A FEW NOTES.
FIRST...THE SEPTEMBER EVENT OCCURRED DURING PEAK AFTERNOON
HEATING...WHICH RESULTED IN SUPER ADIABATIC LAPSE RATES AND
TURBULENT MIXING OF STRONG WINDS TO THE SURFACE. THIS EVENT WILL
OCCUR AT NIGHT...SO MIXING AND THE ABILITY TO TRANSPORT WINDS WILL
NOT BE AS GREAT. THEREFORE WOULD NOT EXPECT THE HIGHEST GUSTS TO
BE VERY PROLONGED. ALSO...THE SEPT EVENT OCCURRED WITH FULL
FOLIAGE ON THE TREES...WHICH MADE IT MUCH EASIER FOR THEM TO BE
SNAPPED AND TOPPLED. HOWEVER...EVEN THOUGH TREES ARE CURRENTLY
VOID OF LEAVES...THEY HAVE BEEN WEAKENED BY RECENT ICE EVENTS AND
A SATURATED SOIL DUE TO RECENT SNOW MELT AND RAINFALL.
THUS...STILL EXPECT SOME TREE DAMAGE AND SCATTERED POWER OUTAGES
OVERNIGHT.
WINDS WILL CALM TO BELOW ADVY CRITERIA THURSDAY MORNING AS THE SFC
LOW TAKES OFF TO THE NORTHEAST. WINDS WILL STILL BE GUSTY THROUGH
THE DAY WITH GUSTS TO 40 MPH. WEAK COLD AIR ADVECTION WILL STILL
BE IN PLACE...SO TRENDED SLIGHTLY BELOW GUIDANCE FOR HIGHS. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTH THURS NIGHT AND FRI WITH DRY
CONDITIONS. WENT CLOSE TO A MAV/MET BLEND FOR TEMPS THROUGH THIS PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT WILL BE DRY AS A RIDGE OF HIGH PRESSURE ADVANCES
ACROSS THE EASTERN CONUS. FOR SATURDAY...GFS SUGGESTS AN EXTENDED
PERIOD OF STEADY PRECIPITATION...WHILE THE ECMWF SHOWS A WEAKENING
SURFACE LOW MOVING INTO AN UPPER RIDGE. WENT WITH CHANCE POPS FOR
RAIN AND SNOW...CLOSER TO THE ECMWF SOLUTION.
SUNDAY WILL BE DRY WITH EXCEPTION OF A FEW SHOWERS THAT MAY AFFECT
EASTERN LOCATIONS. HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OVER
THE OHIO VALLEY ON MONDAY AND TUESDAY...EXTENDING THE PERIOD OF DRY
WEATHER.
TEMPERATURES WILL START OUT ABOVE NORMAL ON FRIDAY WITH HIGHS IN THE
40S. READINGS WILL SLIP TO NEAR NORMAL SATURDAY THROUGH
TUESDAY...WITH HIGHS AROUND 40 AND LOWS IN THE 20S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONVECTIVE LINE WILL MOVE INTO AREA NEAR/AFTER 20Z...AFFECTING
KCVG/KLUK...THEN UP TO KCMH/KLCK NEAR 23Z. KLCK/KCMH WILL CONTINUE
WTH VFR CIGS PRIOR TO THIS TIME. HAVE TRIED TIMING THE CB AND
LOWERED VSBYS/CIGS ASSOC WTH CONVECTIVE LINE. SEVERE STORMS
POSSIBLE WITH LINE...BUT GENERALLY GUSTS TO 35-45KTS. VERY LITTLE
LIGHTNING CURRENTLY OBSERVED WITH THIS LINE OVR KY ATTM. THE MORE
SEVERE WIND WILL COME BEHIND THE CONV LINE WHERE GUSTS FROM 50 TO
APPROACHING 60KTS ESPECIALLY FROM 22Z-04Z IN THE SW AND 23-06Z IN
THE EAST. KILN SNDG AT 12Z HAD 50KTS AT JUST 25K FT. 18Z SNDG TO
BE RELEASED...AND AM ANTICIPATING THESE WINDS TO BE MUCH CLOSER TO
SFC WTH MIXING OCCURRING...THEN TRANSPORTED DOWN TO THE SFC FROM
ABOUT 22Z ONWARD.
OUTLOOK...MVFR CEILINGS ARE LIKELY THURSDAY. MVFR CEILINGS AND
MVFR/IFR VISIBILITIES ARE POSSIBLE LATE FRIDAY NIGHT INTO SUNDAY
WITH RAIN/SNOW.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR KYZ089>100.
IN...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...CONIGLIO
SHORT TERM...HAWBLITZEL
LONG TERM...CONIGLIO
AVIATION...JDRHazardous weather outlook, Feb 11, 2:08 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
208 PM EST WED FEB 11 2009
INZ058-059-066-KYZ100-OHZ045-046-052>056-060>065-070>074-080>082-088-
121915-
FAYETTE IN-UNION IN-FRANKLIN IN-LEWIS-UNION OH-DELAWARE-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HIGHLAND-ADAMS-PIKE-SCIOTO-
208 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
INZ050-OHZ026-034-035-042>044-051-121915-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
208 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
AS LOW PRESSURE TRACKS ACROSS THE GREAT LAKES TODAY...A COLD FRONT
WILL QUICKLY SWEEP THROUGH THE OHIO VALLEY LATE THIS AFTERNOON. A
LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS AND A FEW
TORNADOES.
AFTER THE FRONT PASSES...WINDS WILL INCREASE FROM THE WEST. WINDS
WILL BECOME VERY STRONG WITH GUSTS UP TO 60 MPH POSSIBLE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
INZ073>075-080-KYZ089>099-OHZ077>079-121915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON-
CLERMONT-BROWN-
208 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 16 IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Thunderstorm Wind, Clermont
- When
- February 11, 3:58 PM EST to 4:02 PM EST
- Where
- Clermont County, 1.43 mi NNE of Felicity
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.850, -84.093
Trees and power poles were downed along State Route 133. One tree fell on a house, causing minor structural damage.
Thunderstorm Wind, Brown
- When
- February 11, 4:11 PM EST to 4:15 PM EST
- Where
- Brown County, 0.45 mi W of Mt Oreb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.029, -83.928
Large tree limbs were downed.
Thunderstorm Wind, Scioto
- When
- February 11, 4:40 PM EST to 4:44 PM EST
- Where
- Scioto County, 2.23 mi W of Otway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.870, -83.221
A trailer was blown on to State Route 348.
Thunderstorm Wind, Highland
- When
- February 11, 4:40 PM EST to 4:48 PM EST
- Where
- Highland County, 0.63 mi ESE of Leesburg to 2.07 mi E of Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.346, -83.559
Several trees and power lines were downed. One tree was blown on to State Route 28 near Leesburg.
Thunderstorm Wind, Scioto
- When
- February 11, 4:46 PM EST to 4:53 PM EST
- Where
- Scioto County, 1.25 mi SW of Eden Park to 0.65 mi NW of Sciotodale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.757, -82.987
Numerous trees and one street sign were knocked down from Portsmouth to Wheelersburg. An old brick structure in downtown Portsmouth was demolished. Several automobiles in Portsmouth were damaged due to falling trees.
Thunderstorm Wind, Fayette
- When
- February 11, 4:55 PM EST to 4:58 PM EST
- Where
- Fayette County, Bloomingburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.600, -83.400
Thunderstorm Wind, Highland
- When
- February 11, 5:00 PM EST to 5:05 PM EST
- Where
- Highland County, 0.52 mi ENE of Hillsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.203, -83.612
Thunderstorm Wind, Pickaway
- When
- February 11, 5:02 PM EST to 5:06 PM EST
- Where
- Pickaway County, 0.39 mi NW of New Holland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 39.554, -83.255
Power poles were snapped, and one fell on a building.
Thunderstorm Wind, Scioto
- When
- February 11, 5:05 PM EST to 5:09 PM EST
- Where
- Scioto County, 0.9 mi WSW of Gennetts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 38.624, -82.845
Trees were downed on a mobile home, causing minor damage.
Hail, Hamilton
- When
- February 11, 5:21 PM EST to 5:24 PM EST
- Where
- Hamilton County, 0.7 mi SE of Delhi Hills
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.114, -84.570
Thunderstorm Wind, Pickaway
- When
- February 11, 5:25 PM EST to 5:29 PM EST
- Where
- Pickaway County, 0.66 mi NE of Whisler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.487, -82.822
Trees and power lines were knocked down.
Thunderstorm Wind, Franklin
- When
- February 11, 5:28 PM EST to 5:29 PM EST
- Where
- Franklin County, (Lck)rckenbckr Arpt
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.820, -82.930
A 66 MPH gust was measured at Rickenbacker Airport (KLCK).
Thunderstorm Wind, Hamilton
- When
- February 11, 5:31 PM EST to 5:34 PM EST
- Where
- Hamilton County, 1.16 mi ESE of Ambereley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.195, -84.409
Thunderstorm Wind, Franklin
- When
- February 11, 5:33 PM EST to 5:34 PM EST
- Where
- Franklin County, (Cmh)port Columbus A
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 40.000, -82.880
A 66 MPH gust was measured at the Port Columbus International Airport (KCMH).
Thunderstorm Wind, Delaware
- When
- February 11, 5:33 PM EST to 5:36 PM EST
- Where
- Delaware County, 0.33 mi N of Radnor
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 40.385, -83.150
Thunderstorm Wind, Delaware
- When
- February 11, 5:35 PM EST to 5:42 PM EST
- Where
- Delaware County, Delaware to Galena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.300, -83.070
Thunderstorm Wind, Hamilton
- When
- February 11, 5:36 PM EST to 5:39 PM EST
- Where
- Hamilton County, 0.1 mi N of Madeira
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.181, -84.370
Thunderstorm Wind, Fairfield
- When
- February 11, 5:37 PM EST to 5:38 PM EST
- Where
- Fairfield County, Lncster Frfld Co Arp
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.750, -82.650
A 61 MPH gust was measured at Lancaster Airport (KLHQ).
Thunderstorm Wind, Hocking
- When
- February 11, 5:38 PM EST to 5:42 PM EST
- Where
- Hocking County, Logan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 39.530, -82.420
Numerous trees and power lines were downed.
Thunderstorm Wind, Warren
- When
- February 11, 5:40 PM EST to 5:48 PM EST
- Where
- Warren County, 1.93 mi SSE of Socialville to 0.61 mi W of Butlerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.294, -84.307
Trees and power lines were downed across the southern part of the county, including along Fields Ertel Road in Deerfield Township and near the intersection of Fisher Road and State Route 132 in Harlan Township.
Thunderstorm Wind, Fairfield
- When
- February 11, 5:44 PM EST to 5:50 PM EST
- Where
- Fairfield County, Lancaster to Sugar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.720, -82.600
Two trees were knocked down.
Thunderstorm Wind, Licking
- When
- February 11, 5:45 PM EST to 5:48 PM EST
- Where
- Licking County, 0.73 mi NNW of Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.239, -82.687
A fifty foot radio tower at the local fire station was partially snapped at its base. Several trees were knocked down on roads.
Thunderstorm Wind, Brown
- When
- February 11, 5:55 PM EST to 5:58 PM EST
- Where
- Brown County, Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.180, -83.920
Large tree limbs were downed.
Thunderstorm Wind, Clinton
- When
- February 11, 6:00 PM EST to 6:04 PM EST
- Where
- Clinton County, 1.85 mi ESE of Wilmington Clinton F
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 39.486, -83.841
Thunderstorm Wind, Clinton
- When
- February 11, 6:07 PM EST to 6:08 PM EST
- Where
- Clinton County, 1.25 mi WSW of (Iln)wilmington Arpk
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $1,000
- Reported by
- Official NWS Observations
- Coordinates
- 39.422, -83.821
A 67 MPH gust was measured at the NWS office in Wilmington.
Thunderstorm Wind, Clinton
- When
- February 11, 6:10 PM EST to 6:11 PM EST
- Where
- Clinton County, (Iln)wilmington Arpk
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.430, -83.800
A 64 MPH gust was measured at the Wilmington airport (KILN).
Thunderstorm Wind, Montgomery
- When
- February 11, 6:12 PM EST to 6:13 PM EST
- Where
- Montgomery County, (Day)cox Dayton Intl
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.900, -84.220
A 58 MPH gust was measured at the Dayton International Airport (KDAY).
Thunderstorm Wind, Fayette
- When
- February 11, 6:24 PM EST to 6:25 PM EST
- Where
- Fayette County, Fayette Co Arpt
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 39.570, -83.420
A 70 MPH gust was measured at the Fayette County Airport.
Thunderstorm Wind, Champaign
- When
- February 11, 6:35 PM EST to 6:45 PM EST
- Where
- Champaign County, 1.49 mi WNW of Westville to 0.65 mi ENE of Urbana Weller Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 40.111, -83.855
Trees and power lines were downed across the county.
Thunderstorm Wind, Mercer
- When
- February 11, 6:45 PM EST to 6:49 PM EST
- Where
- Mercer County, 0.07 mi NNE of Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 40.551, -84.569
Several trees and power lines were knocked down. A trailer was blown into a road.
Thunderstorm Wind, Licking
- When
- February 11, 7:00 PM EST to 7:04 PM EST
- Where
- Licking County, Pataskala
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 40.000, -82.670
One barn was destroyed, and one house lost half of its roof. Numerous trees and large limbs were also downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 2009$1.2 million · 61 kt wind · 17 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155735, 155736, 155738, 155739, 155737, 155774, 155740, 155741, 155742, 155750, 155746, 155743, 155751, 155744, 155754, 155756, 155752, 155745, 155747, 155763, 155768, 155758, 155765, 155769, 155766, 155767, 155760, 155770, 155771, 155772, 155773.